Florida, 2007

Damaging Wind in Florida, July 25, 2007

July 25, 2007 · NWS MFL · 1 event in 1 county or zone

A severe thunderstorm affected far northern Palm Beach County during the late afternoon of July 25th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A severe thunderstorm affected far northern Palm Beach County during the late afternoon of July 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 25, 1:44 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 25, 1:44 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EDT WED JUL 25 2007

.SYNOPSIS...WEAK HIGH PRESSURE OVER THE LAKE OKEECHOBEE AREA WILL
MOVE NORTH TONIGHT. RELATIVELY HIGH ATMOSPHERIC MOISTURE WILL
REMAIN OVER SOUTH FLORIDA THROUGH THE WEEKEND.

&&

.DISCUSSION...MID LEVEL LOW OVER LAKE ERIE IS TRYING TO MAKE SLOW
PROGRESS AWAY FROM THE SOUTH. ANOTHER MID LEVEL LOW WILL DEVELOP
OVER THE WEEKEND OVER THE OHIO RIVER VALLEY IN A DEEPENING AND
PERSISTENT LONG WAVE TROUGH OVER THE EAST U.S. THE SURFACE RIDGE
WILL MOVE NORTH TO CENTRAL FLORIDA TONIGHT, THIS DEEPENING TROUGH
WILL PUSH THE SURFACE RIDGE BACK DOWN TO SOUTH FLORIDA SATURDAY
AND THEN SOUTH OF THE STATE SUNDAY AND BEYOND. THE HIGH PWATS
WILL CONTINUE WITH MOST AREAS SEEING NUMEROUS ACTIVITY THROUGH
SUNDAY AND THEN A TAPERING OFF TO A MORE NORMAL 40-50% BY EARLY
IN THE WEEK. THE STEERING FLOW WILL BE TOWARDS THE NORTHWEST REST
OF TODAY AND FRIDAY BUT SLOW NONETHELESS. AS THE WEEKEND PROGRESSES
WITH THE RIDGE PASSING SOUTH OF THE STATE, WE WILL SEE AN INCREASING
SW PUSH TO THE STORMS AND THE FOCUS WILL BE MORE IN THE INTERIOR
AND EAST BY SUNDAY AND EARLY NEXT WEEK. WITH THE HEAVIEST STORMS,
WE COULD SEE SOME LOCALIZED FLOODING, GUSTY WINDS AND SOME SMALL
HAIL.

&&

.AVIATION...
EAST COAST SEA BREEZE AND MOST SHRA/TSRA ACTIVITY HAS MOVED WELL
INLAND FROM ALL TERMINALS EXCEPT KPBI. WHILE SEA BREEZE HAS MOVED
INLAND OF KPBI...TSRA CONTINUE TO DEVELOP JUST WEST OF THE TERMINAL
AND WILL REMAIN IN THE VICINITY REMAINDER OF THE AFTERNOON. AT OTHER
EAST COAST TERMINALS...TSRA DEVELOPING ACROSS WEST METRO AREAS MAY
DRIFT NORTHEAST AND APPROACH TERMINALS IN THE MID AFTERNOON TO EARLY
EVENING TIMEFRAME. STORMS HAVE DEVELOPED JUST INLAND FROM KAPF THIS
AFTERNOON AND SHOULD SLOWLY DRIFT MORE INLAND...HOWEVER PROPAGATION
ON OUTFLOW BOUNDARIES MAY ALLOW STORMS TO IMPACT KAPF LATER THIS
AFTERNOON. BEYOND EARLY EVENING...MAINLY VFR CONDITIONS WILL
PREVAIL.

&&

.MARINE...WINDS WILL BE 10 KNOTS OR LESS WITH SEAS 3 FEET OR LESS.
WITH RIDGE SOUTH OF AREA BY SUNDAY, WINDS OVER EAST SECTIONS WILL
BE SW 10 TO 15 KNOTS WITH SEAS 2 TO 3 FEET OVER THE ATLANTIC.

&&

.FIRE WEATHER...NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  91  77  90 / 30 50 30 60
FORT LAUDERDALE  79  90  78  90 / 30 50 30 60
MIAMI            78  91  78  90 / 30 50 30 60
NAPLES           76  92  76  91 / 30 60 30 60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Jul 25, 9:11 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1011 AM EDT WED JUL 25 2007

FLZ063-066>075-168-172>174-260215-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1011 AM EDT WED JUL 25 2007

...SCATTERED THUNDERSTORMS EXPECTED TODAY...
...A FEW STRONG THUNDERSTORMS POSSIBLE...
...SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP
ACROSS SOUTH FLORIDA BY LATE MORNING TO AROUND MID DAY AND
CONTINUE TO INCREASE IN COVERAGE AND BECOME SCATTERED BY MID
AFTERNOON. THE MAIN AREA IMPACTED IS EXPECTED TO BE INTERIOR
SECTIONS OF SOUTH FLORIDA AWAY FROM THE COASTS FROM THE WESTERN
SUBURBS OF THE EAST COAST METRO AREAS TO EASTERN SECTIONS OF
NAPLES AND AROUND THE LAKE OKEECHOBEE REGION. THE GREATEST THREAT
FROM THESE STORMS IS EXPECTED TO BE FREQUENT TO EXCESSIVE
LIGHTNING AND HEAVY RAINFALL, BUT DUE TO THE UNSTABLE ATMOSPHERE
THERE IS STILL A CHANCE THAT A FEW STRONG STORMS MAY DEVELOP AND
PRODUCE THE RISK OF HAIL TO AROUND DIME SIZE AND WIND GUSTS TO
AROUND 40 TO 50 MPH.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE
ATLANTIC COASTAL WATERS THROUGH THE AFTERNOON.

WIND: IF STRONG STORMS DO DEVELOP THIS AFTERNOON AND EVENING SOME
MAY CONTAIN WIND GUSTS TO AROUND 40 TO 50 MPH.

HAIL: IF STRONG STORMS DO DEVELOP THIS AFTERNOON AND EVENING SOME
MAY CONTAIN HAIL TO AROUND DIME SIZE.

FLOODING: DUE TO THE AMPLE MOISTURE EXPECTED ACROSS SOUTH FLORIDA
TODAY AND THE SLOW MOVEMENT OF THE STORMS, LOCALLY HEAVY RAIN
WILL RESULT FROM THE SCATTERED THUNDERSTORMS. THIS WILL PRODUCE PONDING ON
ROADWAYS IN ANY POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. THE BIGGEST THREAT WILL BE FREQUENT LIGHTNING AND HEAVY
RAIN, BUT SMALL HAIL AND GUSTY WINDS MAY BE A CONCERN ON SOME DAYS
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG THUNDERSTORM
WINDS THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 25, 12:26 PM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
126 PM EDT WED JUL 25 2007

FLZ067-251800-
INLAND PALM BEACH COUNTY FL-
126 PM EDT WED JUL 25 2007

...STRONG THUNDERSTORM MOVING ACROSS THE AREA...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
AIRPORT...MOVING NORTH AT 5 MPH.

THIS STORM WILL AFFECT...

  RURAL NORTHERN PALM BEACH COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STRASSBERG
Special weather statement, Jul 25, 1:24 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT WED JUL 25 2007

FLZ071-073-251930-
INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
224 PM EDT WED JUL 25 2007

...STRONG THUNDERSTORM MOVING ACROSS THE AREA...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF FORTYMILE BEND...MOVING
NORTH AT 10 MPH.

THIS STORM WILL AFFECT...

  RURAL NORTHWESTERN MIAMI-DADE COUNTY
  RURAL SOUTHWESTERN BROWARD COUNTY

AND SURROUNDING COMMUNITIES.

STRONG OUTFLOW WINDS OF 40 TO 50 MPH WILL IMPACT TAMIAMI TRAIL FROM
FORTYMILE BEND TO 5 MILES WEST OF THE MICCOSUKEE RESORT.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STRASSBERG
Special weather statement, Jul 25, 3:53 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
453 PM EDT WED JUL 25 2007

FLZ067-068-168-252130-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
453 PM EDT WED JUL 25 2007

...STRONG THUNDERSTORM MOVING ACROSS THE AREA...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A STRONG THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR NORTH PALM BEACH
GENERAL AIRPORT...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL AFFECT...

JUPITER FARMS...
PHILO FARMS...
JUPITER...
TEQUESTA...

AND SURROUNDING COMMUNITIES THROUGH 530 PM.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA

The radar

The Melbourne radar (KMLB), 138 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Palm Beach

When
July 25, 3:54 PM EST
Where
Palm Beach County, 8.63 mi W of Jupiter
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
26.930, -80.240

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50377.